Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 24, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 14, 2017, 4:12 AM MDT for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Oct 15, 2017, 1:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 4:12 AM MDT (10:12 UTC)
- In effect from
- Oct 15, 2017, 1:00 AM MDT
- Expired
- Oct 15, 2017, 10:54 AM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
801 WWUS74 KEPZ 141012 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 412 AM MDT Sat Oct 14 2017 ...Cold Front to Bring Strong Downslope Winds to West Facing Slopes Early Sunday Morning... .A strong backdoor cold front will push through the area very late tonight and Sunday morning, bringing strong east to northeast winds in its wake. These winds will be enhanced near the west- facing, downslope side of area mountain ranges. Wind gusts over 50 mph will be possible in favored areas, including parts of West El Paso, areas west of the Hueco Mountains, southeast Otero County, and portions of Hudspeth County. Winds will slowly diminish by Noon Sunday, but will remain breezy with cooler temperatures prevailing through the day. Afternoon high temperatures in El Paso will be near 90 on Saturday, but around 70 on Sunday. NMZ417-142200- /O.NEW.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/ Otero Mesa- Including the city of Crow Flats 412 AM MDT Sat Oct 14 2017 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON MDT SUNDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from 1 AM to noon MDT Sunday. * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 55 mph between 3 AM and 7 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Rural areas of southeast Otero County, especially along the Otero Mesa, areas west of the Brokeoff Mountains, and areas west of the southern end of the Sacramento Mountains. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-420-422-142200- /O.NEW.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 412 AM MDT Sat Oct 14 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON MDT SUNDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from 3 AM to noon MDT Sunday. * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 3 AM Sunday Morning, peaking with gusts to 55 mph between 5 AM and 9 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Areas along and near the west-facing slopes of mountain ranges, including the Franklin Mountains in West El Paso, the Hueco Mountains, and various ranges in Hudspeth County. * IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso and parts of Hudspeth County. Transmountain Pass in El Paso. Portions of U.S. 62/180 in Hudspeth County. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
5 follow-up statements
184 WWUS74 KEPZ 142029 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 229 PM MDT Sat Oct 14 2017 ...Cold Front to Bring Strong Downslope Winds to West Facing Slopes Early Sunday Morning... .A strong backdoor cold front will push through the area very late tonight and Sunday morning, bringing strong east to northeast winds in its wake. These winds will be enhanced near the west-facing, downslope side of area mountain ranges. Wind gusts over 50 mph will be possible in favored areas, including parts of West El Paso, areas west of the Hueco Mountains, southeast Otero County, and portions of Hudspeth County. Winds will slowly diminish by Noon Sunday, but will remain breezy with cooler temperatures prevailing through the day. Afternoon high temperatures in El Paso will be near 90 on Saturday, but around 70 on Sunday. NMZ417-150600- /O.CON.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/ Otero Mesa- Including the city of Crow Flats 229 PM MDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON MDT SUNDAY... * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 55 mph between 3 AM and 7 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Rural areas of southeast Otero County, especially along the Otero Mesa, areas west of the Brokeoff Mountains, and areas west of the southern end of the Sacramento Mountains. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-420-422-150600- /O.CON.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 229 PM MDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MDT SUNDAY... * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 3 AM Sunday Morning, peaking with gusts to 55 mph between 5 AM and 9 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Areas along and near the west-facing slopes of mountain ranges, including the Franklin Mountains in West El Paso, the Hueco Mountains, and various ranges in Hudspeth County. * IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso and parts of Hudspeth County. Transmountain Pass in El Paso. Portions of U.S. 62/180 in Hudspeth County. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
379 WWUS74 KEPZ 142053 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 253 PM MDT Sat Oct 14 2017 ...Cold Front to Bring Strong Downslope Winds to West Facing Slopes Early Sunday Morning... .A strong backdoor cold front will push through the area very late tonight and Sunday morning, bringing strong east to northeast winds in its wake. These winds will be enhanced near the west-facing, downslope side of area mountain ranges. Wind gusts over 50 mph will be possible in favored areas, including parts of West El Paso, areas west of the Hueco Mountains, southeast Otero County, and portions of Hudspeth County. Winds will slowly diminish by Noon Sunday, but will remain breezy with cooler temperatures prevailing through the day. Afternoon high temperatures in El Paso will be near 90 on Saturday, but around 70 on Sunday. TXZ421-150600- /O.EXA.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/ Salt Basin- Including the cities of Cornudas, Dell City, and Salt Flat 253 PM MDT Sat Oct 14 2017 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON MDT SUNDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 1 AM to noon MDT Sunday. * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 55 mph between 3 AM and 7 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Rural areas of northeast Hudspeth County, especially along the western foothills of the Guadalupe Mountains, southern Crow Flats and along area ridgelines. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ417-150600- /O.CON.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/ Otero Mesa- Including the city of Crow Flats 253 PM MDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON MDT SUNDAY... * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 55 mph between 3 AM and 7 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Rural areas of southeast Otero County, especially along the Otero Mesa, areas west of the Brokeoff Mountains, and areas west of the southern end of the Sacramento Mountains. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-420-422-150600- /O.CON.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 253 PM MDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MDT SUNDAY... * TIMING AND WINDS...East to northeast winds will begin gusting 40 to 50 mph around 3 AM Sunday Morning, peaking with gusts to 55 mph between 5 AM and 9 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Areas along and near the west-facing slopes of mountain ranges, including the Franklin Mountains in West El Paso, the Hueco Mountains, and various ranges in Hudspeth County. * IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso and parts of Hudspeth County. Transmountain Pass in El Paso. Portions of U.S. 62/180 in Hudspeth County. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
500 WWUS74 KEPZ 150505 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1105 PM MDT Sat Oct 14 2017 ...Cold Front to Bring Strong Winds to West Facing Slopes Early Sunday Morning... .A strong cold front will push through the area very late tonight and Sunday morning, bringing strong east to northeast winds in its wake. These winds will be enhanced near west sides of mountains and through east-west mountain passes. Wind gusts of 45 to 55 mph will be possible in favored areas, including parts of West El Paso, areas west of the Hueco Mountains, southeast Otero County, and portions of Hudspeth County. Winds will slowly diminish by noon Sunday, but will remain breezy with much cooler temperatures prevailing through the day. Sunday afternoon high temperatures will be 15 to 20 degrees cooler than on Saturday. NMZ417-TXZ421-151200- /O.CON.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/ Otero Mesa-Salt Basin- Including the cities of Crow Flats, Cornudas, Dell City, and Salt Flat 1105 PM MDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... * TIMING AND WINDS...East winds will begin gusting 35 mph around 1 AM Sunday Morning, peaking with gusts of 45 to 55 mph between 3 AM and 7 AM, then diminishing below 40 mph by noon Sunday. * AFFECTED LOCATIONS...Rural areas of southeast Otero County, especially along the Otero Mesa, areas west of the Brokeoff Mountains, and areas west of the southern end of the Sacramento Mountains. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-420-422-151200- /O.CON.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 1105 PM MDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MDT SUNDAY... * TIMING AND WINDS...East to northeast winds will begin gusting 35 mph around 3 AM Sunday Morning, peaking with gusts 45 to 55 mph between 5 AM and 9 AM, then diminishing below 40 mph by Noon Sunday. * AFFECTED LOCATIONS...Areas along and near the west-facing slopes of mountain ranges, including the Franklin Mountains in West El Paso, the Hueco Mountains, and various ranges in Hudspeth County. * IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso and parts of Hudspeth County. Transmountain Pass in El Paso. Portions of U.S. 62/180 in Hudspeth County. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
252 WWUS74 KEPZ 151215 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 615 AM MDT Sun Oct 15 2017 ...Strong Downslope Winds to Affect West Facing Slopes and Nearby Areas through Midday... .A strong cold front pushed through the area overnight. In its wake, east to northeast winds have developed, which are enhanced near the west slopes of mountain ranges and through east-west oriented mountain passes. Wind gusts will increase to the 45 to 55 mph range this morning in favored areas, including parts of West El Paso, areas west of the Hueco Mountains, southeast Otero County, and portions of Hudspeth County. Winds will slowly diminish by noon, but will remain breezy, with much cooler temperatures prevailing through the day. TXZ421-151315- /O.CAN.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/ Salt Basin- Including the cities of Cornudas, Dell City, and Salt Flat 615 AM MDT Sun Oct 15 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. Winds in the Dell Valley and Salt Flat areas have diminished. Wind gusts around 30 to 35 mph will remain possible through the morning hours. $$ NMZ417-151800- /O.CON.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/ Otero Mesa- Including the city of Crow Flats 615 AM MDT Sun Oct 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING AND WINDS...East winds will gust 45 to 55 mph this morning, diminishing below 35 mph by midday. * AFFECTED LOCATIONS...Rural areas of southeast Otero County, especially along the Otero Mesa, areas west of the Brokeoff Mountains, and areas west of the southern end of the Sacramento Mountains. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-420-422-151800- /O.CON.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/ Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 615 AM MDT Sun Oct 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING AND WINDS...East winds will increase with gusts 45 to 55 mph this morning, diminishing below 35 mph by midday. * AFFECTED LOCATIONS...Areas along and near the west-facing slopes of mountain ranges, including the Franklin Mountains in West El Paso, the Hueco Mountains, and various ranges in Hudspeth County. * IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso and parts of Hudspeth County. Transmountain Pass in El Paso. Portions of U.S. 62/180 in Hudspeth County. * IMPACTS...Strong winds will make driving difficult in some areas. Minor damage may occur to structures and trees, and loose objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
060 WWUS74 KEPZ 151654 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1054 AM MDT Sun Oct 15 2017 ...Wind Advisory Cancelled... .The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. NMZ417-TXZ418-420-422-151800- /O.CAN.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/ Otero Mesa-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 1054 AM MDT Sun Oct 15 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. Winds are still brisk across the area in the wake of this morning cold front, however wind speeds have dropped below advisory criteria as of late morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:37 PM MDT, 12 hours 35 minutes earlier.
Area forecast discussion, Oct 13, 3:37 PM MDT, 12 hours 35 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 337 PM MDT Fri Oct 13 2017 .SYNOPSIS... Southerly flow around a ridge of high pressure centered over the northern Gulf of Mexico states will pull some moisture into the area. Isolated showers and thunderstorms this afternoon will increase in coverage during the overnight hours, with shower and thunderstorm chances tapering off on Saturday. A strong backdoor cold front will sweep through the area early Sunday morning, bringing much cooler temperatures to the region. Temperatures will climb back up above normal on Tuesday, while drier conditions reign. && .DISCUSSION... As of 3:30 PM MDT, ELP has tied the record high of 91 F last set in 1996. Still time for it to go a little higher. Subtropical ridge is centered over Louisiana this afternoon, while a broad trough dominates the Pacific Northwest and Northern Plains states. SW flow aloft over New Mexico has been slowly backing more to the south, allowing a feed of subtropical moisture to stream into the area. This morning's RAOB had 1.18" PW, while G16 blended PW product shows this may have increased slightly to around 1.30". Lack of instability and mid-level capping has been suppressing convection over the area, which has mainly been limited to the Sacramento Mountains, Otero Mesa, and Bootheel regions. Here at KEPZ we can see the tops of the CBs over the Otero Mesa, but overhead there are numerous lenticulars suggesting the stable layer remains intact. RAP13 analysis still shows significant are of CIN over most of the lowlands N and W of ELP. Our main hope for precip lies in the Bootheel and southward into the Sierra Madre, where convection has been slowly increasing over the past hour. Several Univ of AZ WRF runs and the past few HRRR runs suggest this activity will continue to increase in coverage and slowly move NE, reaching the lowlands of South-Central NM and Far West TX after 00z (and focused between 02Z - 09Z). With strong capping in place and lack of strong upper level forcing, will keep the PoPs in the lower end of the scale for scattered coverage. Drier air will work in from the west tomorrow (Sat), but some very spotty showers or a thunderstorm may persist near/east of the ELP/LRU area. A strong cold front will sweep in from the NNE late Saturday night into Sunday morning, bringing strong winds to the west facing slopes of area mountains. NAM and GFS show 850 mb wind max 40-45 knots centered over Southern Otero County, El Paso County and into northern Mexico around 12z Sunday, suggesting wind gusts in excess of 50 mph will be possible west of the Huecos and Franklins, and possibly along the Otero Mesa. Temperatures Sunday will drop to the mid/upper-60s over the lowlands of Otero and Hudspeth Counties, and the lower-70s along the Rio Grande from ELP-TCS. Normal high is around 78-79. Temperatures will quickly recover, climbing back up to around 5 degrees above normal by Tuesday and staying that way through the week. A fast-moving shortwave trough will pass north of the area mid-week, but the risk of precip is minimal, with little change in temperature expected with its passage. A more significant disturbance may come into play next weekend. && .AVIATION...Valid 14/00Z-15/00Z... VFR conditions will occur for most of the valid period. A plume of moisture streaming over the area will generate areas of light rain showers and isolated thunderstorms with periods of MVFR cigs and vsby at TAF sites between 00Z and 12Z. Mountain areas will see lower cigs and obscured mountain tops and increased rain coverage overnight. Skies will be scattered to broken at 10 kft lower with lower cigs near thunderstorms. Winds will be from southwest at 7 to 12 kts shifting to west at 5 to 10 kts after 06Z. && .FIRE WEATHER... Moisture flowing into the local area will increase chances for showers and thunderstorms area wide tonight and for eastern areas on Saturday. Rain amounts will be scattered in coverage and generally light to occasionally moderate. Dry conditions will occur by Sunday and for much of next week with high pressure in place over the region. A cold front will push into the area early Sunday and generate strong easterly winds along the border region with strongest gusts along west slopes of area mountains. Wind gusts along the mountains in Dona Ana, Otero, El Paso and Hudspeth counties may exceed 50 mph. Winds will diminish Sunday night into Monday. Relative humidity values will be slightly elevated tonight through Saturday as a result of the moist flow pattern. Humidity values will drop after the cold front brings in a drier air mass. Minimum humidly values will be in the lower 20s with overnight recoveries will in the 40 to 60 percent range. && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 87 58 71 / 30 20 0 0 Sierra Blanca 61 90 54 64 / 20 20 30 0 Las Cruces 63 86 53 72 / 40 10 0 0 Alamogordo 65 85 52 72 / 30 20 0 0 Cloudcroft 50 64 36 57 / 40 30 0 0 Truth or Consequences 59 87 52 75 / 20 0 0 0 Silver City 54 81 47 73 / 10 0 0 0 Deming 58 89 54 74 / 30 0 0 0 Lordsburg 59 87 52 76 / 20 0 0 0 West El Paso Metro 67 87 59 70 / 40 20 0 0 Dell City 60 90 51 70 / 20 20 20 0 Fort Hancock 63 90 59 70 / 20 20 30 0 Loma Linda 61 83 51 66 / 30 20 0 0 Fabens 62 88 55 71 / 30 20 0 0 Santa Teresa 66 86 56 71 / 40 10 0 0 White Sands HQ 67 86 55 72 / 40 20 0 0 Jornada Range 63 86 53 72 / 40 10 0 0 Hatch 60 89 53 75 / 30 0 0 0 Columbus 60 89 56 73 / 40 0 0 0 Orogrande 67 86 54 72 / 30 20 0 0 Mayhill 54 74 36 61 / 40 30 0 0 Mescalero 52 73 37 66 / 40 30 0 0 Timberon 52 72 37 62 / 40 30 0 0 Winston 47 80 37 70 / 10 0 0 0 Hillsboro 56 85 48 73 / 20 0 0 0 Spaceport 60 87 49 76 / 30 0 0 0 Lake Roberts 46 80 35 75 / 10 0 0 0 Hurley 51 83 44 72 / 20 0 0 0 Cliff 49 86 38 80 / 10 0 0 0 Mule Creek 54 83 47 79 / 0 0 0 0 Faywood 54 84 50 72 / 20 0 0 0 Animas 61 88 56 75 / 20 0 0 0 Hachita 57 88 52 75 / 30 0 0 0 Antelope Wells 59 87 54 74 / 40 0 0 0 Cloverdale 58 84 54 74 / 30 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 25-Hardiman / 04-Lundeen
Hazardous weather outlook, Oct 13, 6:05 AM MDT, 22 hours 7 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 605 AM MDT Fri Oct 13 2017 NMZ401>417-TXZ418>424-141215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 605 AM MDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will develop this afternoon. The main threat area is east of the Continental Divide. A few storms in Hudspeth county may produce strong gusty winds and hail. Thunderstorms should taper off after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday We will see a few storms east of the Rio Grande on Saturday, then a cold front will bring strong and gusty east winds into the area on Sunday. Strongest gusts will be on the western slopes of area mountains. The reset of next week will be sunny, warm and dry. .SPOTTER INFORMATION STATEMENT...
Nearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.